MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85419
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that during a procedure the stent resulted in unexpected bleeding.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: the device in question was not received from the field.The details provided indicate that use of the icast covered stent resulted in unexpected bleeding ¿ perforation of the arterial wall.The details provided also mention that multiple wires and catheters had been introduced in an attempt to navigate the significant angle of the artery unsuccessfully.As there were no images of the case provided there is no evidence to conclude that the icast covered stent was the cause of the perforation of the artery.As mentioned multiple other wires and catheters were introduced unsuccessfully prior to using the icast covered stent.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) this lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Conclusion: based on the details of the complaint and the results of the device history records review there is no evidence that the icast covered stent was the cause of the perforation.The use of the icast covered stent has not been tested or evaluated for use in the left anterior descending (lad) artery.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8910340
Report Number3011175548-2019-00885
Device Sequence Number514025
Product Code JCT
UDI-Device Identifier00650862854190
UDI-Public00650862854190
Combination Product (Y/N)N
Initial Reporter StateMI
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number85419
Device Catalogue Number85419
Device Lot Number424102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight96